Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 141, NWS Northern Indiana

December 16, 2011Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Dec 16, 2011, 9:35 AM EST for Williams County, Ohio. It took effect at Dec 16, 2011, 10:00 AM EST. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2011, 9:35 AM EST (14:35 UTC)
In effect from
Dec 16, 2011, 10:00 AM EST
Expired
Dec 18, 2011, 2:40 PM EST
In force
53 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

County Williams County, OH

The radar

The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WGUS43 KIWX 161435
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
935 AM EST FRI DEC 16 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY

.RECENT HEAVY RAINFALL WILL CAUSE MINOR FLOODING ALONG THE SAINT JOSEPH RIVER BELOW MONTPELIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC171-171435-
/O.NEW.KIWX.FL.W.0141.111216T1500Z-111219T1500Z/
/MONO1.1.ER.111216T1500Z.111217T0600Z.111218T1500Z.NO/
935 AM EST FRI DEC 16 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* UNTIL MONDAY MORNING.
* AT 7 AM FRIDAY THE STAGE WAS 11.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY MORNING AND
  CREST NEAR 12.3 FEET AROUND  7 AM SATURDAY DECEMBER 17 AND FALL 
  BELOW FLOOD STAGE AROUND 10 AM SUNDAY DECEMBER 18.
* AT 12.0 FEET...FLOODING OF LOW LAND AND AGRICULTURAL LAND BEGINS 
  NEAR THE RIVER.

$$
4 follow-up statements
222 
WGUS83 KIWX 170308
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1008 PM EST FRI DEC 16 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...
  MARSHALL...PULASKI AND STARKE COUNTIES 
  TIPPECANOE RIVER ABOVE WINAMAC AFFECTING CARROLL...PULASKI AND 
  WHITE COUNTIES 
  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY
  
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 
  SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND AFFECTING ELKHART...ST. 
  JOSEPH AND BERRIEN COUNTIES 
 
.MINOR TO MODERATE FLOODING CONTINUES ALONG AREA RIVERS DUE TO 
RECENT HEAVY RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC049-085-099-131-149-180308-
/O.CON.KIWX.FL.W.0129.000000T0000Z-000000T0000Z/
/ORAI3.2.ER.111216T0015Z.111217T1200Z.000000T0000Z.NR/
1008 PM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER NEAR ORA
* UNTIL FURTHER NOTICE.
* AT 9 PM FRIDAY THE STAGE WAS 13.7 FEET AND RISING.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.9 FEET AROUND  7 
  AM SUNDAY DECEMBER 18 AND BEGIN FALLING.
* AT 14.0 FEET...EXTENSIVE FLOODING OF RESIDENCES AND LOW LYING AREAS
  BEGINS.

$$

INC015-131-181-180307-
/O.CON.KIWX.FL.W.0137.000000T0000Z-000000T0000Z/
/WMCI3.2.ER.111216T2350Z.111219T0000Z.000000T0000Z.NO/
1008 PM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER ABOVE WINAMAC
* UNTIL FURTHER NOTICE.
* AT 9 PM FRIDAY THE STAGE WAS 10.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.1 FEET AROUND  7 
  AM MONDAY DECEMBER 19 AND BEGIN FALLING.
* AT 11.5 FEET...HOUSES AND LOTS ARE FLOODED IN EASTERN PARTS OF 
  WINAMAC NEAR THE STATE ROUTE 14 BRIDGE. SOME EVACUATIONS BECOME 
  NECESSARY. THE CAMPGROUND AND TOWN PARK IN WINAMAC ARE FLOODED.

$$

INC017-085-103-169-183-180305-
/O.EXT.KIWX.FL.W.0130.000000T0000Z-111218T0305Z/
/NMCI3.1.ER.111215T1015Z.111215T1930Z.111217T0305Z.NO/
1008 PM EST FRI DEC 16 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* UNTIL SATURDAY EVENING.
* AT 9 PM FRIDAY THE STAGE WAS 9.0 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 9.0 FOOT FLOOD STAGE 
  AROUND 11 PM FRIDAY DECEMBER 16.
* AT 9.0 FEET...THE RIVER IS AT FLOOD STAGE...MINOR AGRICULTURAL 
  FLOODING OCCURS.


$$

INC091-141-149-180307-
/O.EXT.KIWX.FL.W.0131.000000T0000Z-111223T1200Z/
/DAVI3.1.ER.111215T1037Z.111216T1200Z.111222T1200Z.NO/
1008 PM EST FRI DEC 16 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL FRIDAY DECEMBER 23.
* AT 10 PM FRIDAY THE STAGE WAS 11.1 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  7 AM THURSDAY DECEMBER 22.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$

OHC171-180307-
/O.CON.KIWX.FL.W.0141.000000T0000Z-111219T1500Z/
/MONO1.1.ER.111216T1338Z.111217T1200Z.111218T1500Z.NO/
1008 PM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* UNTIL MONDAY MORNING.
* AT 1 PM FRIDAY THE STAGE WAS 12.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.6 FEET AROUND  7 
  AM SATURDAY DECEMBER 17 AND FALL BELOW FLOOD STAGE AROUND 10 AM 
  SUNDAY DECEMBER 18.
* AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER 
  BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF 
  PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR
  THE RIVER.

$$

INC003-033-OHC039-180307-
/O.EXT.KIWX.FL.W.0135.000000T0000Z-111222T2000Z/
/NVLI3.1.ER.111216T0430Z.111218T1200Z.111221T2000Z.NO/
1008 PM EST FRI DEC 16 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL THURSDAY AFTERNOON.
* AT 9 PM FRIDAY THE STAGE WAS 12.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.0 FEET AROUND  7 
  PM SUNDAY DECEMBER 18 AND FALL BELOW FLOOD STAGE AROUND  3 PM 
  WEDNESDAY DECEMBER 21.
* AT 14.0 FEET...SIGNIFICANT FLOODING OCCURS ON DEKALB COUNTY ROAD 42
  ABOUT 3 MILES NORTHEAST OF NEWVILLE. CONSIDERABLE AGRICULTURAL AND 
  LOW LAND FLOODING OCCURS ALONG THE ST. JOSEPH RIVER TO THE 
  CEDARVILLE RESERVOIR. 

$$

OHC039-051-171-180307-
/O.CON.KIWX.FL.W.0134.000000T0000Z-000000T0000Z/
/STRO1.1.ER.111215T1806Z.111218T1200Z.000000T0000Z.NO/
1008 PM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL FURTHER NOTICE.
* AT 9 PM FRIDAY THE STAGE WAS 12.4 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.3 FEET AROUND  1 
  PM SUNDAY DECEMBER 18 AND BEGIN FALLING.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS 
  NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.

$$

INC039-141-MIC021-180307-
/O.CON.KIWX.FL.W.0136.000000T0000Z-111219T2100Z/
/SBNI3.1.ER.111215T1749Z.111217T0600Z.111218T2100Z.NO/
1008 PM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND
* UNTIL MONDAY AFTERNOON.
* AT 6 AM FRIDAY THE STAGE WAS 6.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.5 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 6.3 FEET AROUND  1 
  AM SATURDAY DECEMBER 17 AND FALL BELOW FLOOD STAGE AROUND  4 PM 
  SUNDAY DECEMBER 18.
* AT 6.0 FEET...FLOODING IS CONFINED TO MOSTLY PARK LAND AND GOLF 
  COURSES. NORTHSHORE DRIVE...LEEPER PARK AND PETRO GOLF COURSES 
  BEGIN TO FLOOD.

$$
912 
WGUS83 KIWX 171628
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1128 AM EST SAT DEC 17 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS 
  COUNTIES 
  SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND AFFECTING ELKHART...ST. 
  JOSEPH AND BERRIEN COUNTIES 
 
.RECENT HEAVY RAINFALL HAS CAUSED MINOR FLOODING ALONG AREA RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-181628-
/O.EXT.KIWX.FL.W.0131.000000T0000Z-111223T1800Z/
/DAVI3.1.ER.111215T1037Z.111216T1200Z.111222T1800Z.NO/
1128 AM EST SAT DEC 17 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL FRIDAY AFTERNOON.
* AT 11 AM SATURDAY THE STAGE WAS 10.9 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  1 PM THURSDAY DECEMBER 22.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$

OHC171-181627-
/O.EXT.KIWX.FL.W.0141.000000T0000Z-111222T0300Z/
/MONO1.1.ER.111216T1338Z.111218T0000Z.111221T0300Z.NO/
1128 AM EST SAT DEC 17 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* UNTIL WEDNESDAY EVENING.
* AT 7 AM SATURDAY THE STAGE WAS 12.7 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.8 FEET AROUND  7 
  AM SUNDAY DECEMBER 18 AND FALL BELOW FLOOD STAGE AROUND 10 PM 
  TUESDAY DECEMBER 20.
* AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER 
  BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF 
  PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR
  THE RIVER.

$$

INC003-033-OHC039-181627-
/O.EXT.KIWX.FL.W.0135.000000T0000Z-000000T0000Z/
/NVLI3.1.ER.111216T0430Z.111220T0600Z.000000T0000Z.NO/
1128 AM EST SAT DEC 17 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL FURTHER NOTICE.
* AT 10 AM SATURDAY THE STAGE WAS 12.5 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.1 FEET AROUND  1 
  PM TUESDAY DECEMBER 20 AND BEGIN FALLING.
* AT 14.0 FEET...SIGNIFICANT FLOODING OCCURS ON DEKALB COUNTY ROAD 42
  ABOUT 3 MILES NORTHEAST OF NEWVILLE. CONSIDERABLE AGRICULTURAL AND 
  LOW LAND FLOODING OCCURS ALONG THE ST. JOSEPH RIVER TO THE 
  CEDARVILLE RESERVOIR. 

$$

OHC039-051-171-181627-
/O.EXT.KIWX.FL.W.0134.000000T0000Z-111223T0300Z/
/STRO1.1.ER.111215T1806Z.111218T1200Z.111222T0300Z.NO/
1128 AM EST SAT DEC 17 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL THURSDAY EVENING.
* AT 11 AM SATURDAY THE STAGE WAS 13.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.5 FEET AROUND  7 
  AM SUNDAY DECEMBER 18 AND FALL BELOW FLOOD STAGE AROUND 10 PM 
  WEDNESDAY DECEMBER 21.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS 
  NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.2 FEET WHICH OCCURRED 
  ON MAR 15 2010.

$$

INC039-141-MIC021-181627-
/O.EXT.KIWX.FL.W.0136.000000T0000Z-111219T0600Z/
/SBNI3.1.ER.111215T1749Z.111216T1100Z.111218T0600Z.NO/
1128 AM EST SAT DEC 17 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND
* UNTIL LATE SUNDAY NIGHT.
* AT 5 AM SATURDAY THE STAGE WAS 5.8 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.5 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 5.5 FOOT FLOOD STAGE 
  AROUND  1 AM SUNDAY DECEMBER 18.
* AT 6.0 FEET...FLOODING IS CONFINED TO MOSTLY PARK LAND AND GOLF 
  COURSES. NORTHSHORE DRIVE...LEEPER PARK AND PETRO GOLF COURSES 
  BEGIN TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 6.0 FEET WHICH OCCURRED 
  ON DEC 28 2008.

$$
530 
WGUS83 KIWX 181619
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1119 AM EST SUN DEC 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY
  
 
.RECENT HEAVY RAINFALL HAS CAUSED MINOR FLOODING ALONG THE SAINT 
JOSEPH OHIO RIVER BELOW MONTPELIER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC171-191619-
/O.CON.KIWX.FL.W.0141.000000T0000Z-111222T0300Z/
/MONO1.1.ER.111216T1338Z.111217T1200Z.111218T1118Z.NO/
1119 AM EST SUN DEC 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* UNTIL WEDNESDAY EVENING.
* AT 7 AM SUNDAY THE STAGE WAS 12.0 FEET AND FALLING.
* FLOOD STAGE IS 12.0 FEET.
* AT 12.0 FEET...FLOODING OF LOW LAND AND AGRICULTURAL LAND BEGINS 
  NEAR THE RIVER.

$$
267 
WGUS83 KIWX 181940
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
240 PM EST SUN DEC 18 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

OHC171-182010-
/O.CAN.KIWX.FL.W.0141.000000T0000Z-111222T0300Z/
/MONO1.1.ER.111216T1338Z.111217T1200Z.111218T1118Z.NO/
240 PM EST SUN DEC 18 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* AT 11 AM SUNDAY THE STAGE WAS 11.9 FEET
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE SUNDAY MORNING.
* FORECAST...THE RIVER WILL FALL TO NEAR 11.1 FEET AROUND  7 PM 
  SUNDAY DECEMBER 18.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 16, 5:54 AM EST, 3 hours 41 minutes earlier.

Area forecast discussion, Dec 16, 5:54 AM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
554 AM EST FRI DEC 16 2011

.AVIATION...
BAND OF HIGH END MVFR CLOUDS WAS PERSISTING FROM SOUTH OF KSBN
TOWARD KFWA. WITH TIME THIS SHOULD ERODE SOME BEFORE THE NEXT
FRONT DROPS IN LATER TODAY INTO TONIGHT FROM THE NORTH. FOG LOOP
INDICATING SOME OF THE LOWER CLOUD MAY BE EDGING BACK INTO KSBN
FOR A SHORT TIME OVER THE NEXT HOUR OR SO. WILL TAKE ONE MORE LOOK
AT OBS BEFORE TRANSMITTING FOR CURRENT TRENDS. OTHERWISE WILL
STILL NEED TO WATCH TONIGHT WHEN FRONT MOVES THROUGH. NAM12 BUFKIT
BRINGS CIGS DOWN INTO MVFR TONIGHT BUT HAVE KEPT THIS OUT OF THE
TAFS FOR THE TIME BEING. DEEPER MSTR WILL ARRIVE ON SATURDAY WITH
CLIPPER SYSTEM BUT OUTSIDE THIS FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 422 AM EST FRI DEC 16 2011/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT/

REGION BACK TO REALITY AGAIN TEMP WISE AFTER A NEARLY 20 DEGREE (OR
MORE IN SOME AREAS) DIFFERENCE IN READINGS TONIGHT COMPARED TO THE
SAME TIME LAST NIGHT. MORE SEASONABLE TEMPS ANTICIPATED THROUGH THE
PERIOD...MAKING THIS THE EASIER PART OF THE SHORT TERM FORECAST.

SHORTWAVE CONTINUES TO MOVE AWAY FROM THE REGION WITH A NW FLOW
ESTABLISHED ACROSS THE LAKES FOR THE TIME BEING. UPSTREAM
STRATUS/STRATOCU DECK HAS BEEN EXPANDING ACROSS WISCONSIN. FOR THE
TIME BEING HAVE KEPT SKY COVER TODAY IN THE PARTLY CLOUDY AT WORST
RANGE WITH TRAJECTORIES SUGGESTING THE BRUNT OF THE CLOUD COVER MAY
PASS JUST TO THE NORTH. HOWEVER...HIGH RES MODELS AREN'T CAPTURING
THIS EXPANDING AREA VERY WELL...CAUSING SOME INCREASING CONCERNS FOR
MORE IN THE WAY OF CLOUD COVER TODAY THAN CURRENTLY DEPICTED. WILL
PASS ONTO DAY SHIFT TO MONITOR TRENDS.

WEAK COLD FRONT WILL DROP IN TONIGHT BRINGING ADDITIONAL INCREASE IN
MSTR ACROSS THE AREA WITH SOME ASSISTANCE FROM LAKE MICHIGAN
POSSIBLY AIDING IN AT LEAST SOME AREAS OF FLURRIES TONIGHT ACROSS
THE NORTH. HAVE EXPANDED FLURRY MENTION FURTHER SOUTH BUT DON'T
ANTICIPATE ANY ISSUES.

BIGGER CHALLENGE LIES WITH CLIPPER SYSTEM THAT WAS CURRENTLY
EJECTING SE OUT OF LOW PRESSURE SITUATED IN THE BERING SEA. THIS
SYSTEM WILL QUICKLY DROP SE IN THE NW FLOW TOWARDS THE REGION AND
BEGIN TO FACTOR INTO CONDITIONS STARTING AS EARLY AS DURING THE DAY
SATURDAY. MODELS NOT PROGGING THIS TO BE AN OVERLY STRONG
SYSTEM...BUT NAM12 MOST AGGRESSIVE AND WIDESPREAD ON LIGHT ACCUMS
ACROSS A GOOD PORTION OF THE FORECAST AREA WITH DEEP MSTR AND STRONG
LIFT AND DYNAMICS SHIFTING ACROSS THE REGION AS FAR SOUTH AS THE US
30 CORRIDOR. THAT BEING SAID THIS MODEL IS AN OUTLIER VS OTHER HIGH
RES MODELS. HAVE A FEELING AS SYSTEM GETS BETTER SAMPLED IN UPPER
AIR NETWORK MODELS MAY KEY IN ON SOMEWHAT BETTER POTENTIAL WITH THIS
SYSTEM. TRACK OF KEY FEATURES AWAYS TOUGH WITH FAST MOVING WAVES AND
IMPACT ON AMOUNTS. WHILE A LARGE AREA COULD SEE LIGHT SNOW...ACCUMS
WOULD GENERALLY LOOK TO RANGE FROM A FEW TENTHS TO MAYBE A HALF INCH
OR SLIGHTLY MORE. LAKE CONTRIBUTION MAY AID IN AMOUNTS SOMEWHAT.
AFTER COLLAB WITH NORTHERN OFFICES HAVE INCREASED POPS ACROSS NE
HALF OF THE AREA BY ROUGHLY 10 TO 15 PERCENT TO MID/HIGH CHC RANGE
AND NUDGED AMOUNTS UP JUST A HAIR. SUSPECT LIKELY POPS MAY BE NEEDED
IN NEXT PACKAGE OR 2 BUT FELT THIS WAS BEST COURSE AT THIS TIME WITH
SOME CONCERN IF LOW WILL TRACK A BIT FURTHER NORTH. DID EXTEND THE
POPS INTO EARLY EVENING GIVEN POTENTIAL FOR A BIT OF LINGERING
PRECIP AS SYSTEM DEPARTS.

LONG TERM.../SUNDAY THROUGH THURSDAY/

HIGH PRESSURE OVER THE MIDWEST SUNDAY MORNING WILL MOVE EAST TO THE
MID ATLANTIC COAST BY MONDAY MORNING. DRY AIRMASS AND WK WAA AS HIGH
DEPARTS THE AREA SHOULD RESULT IN MOSTLY SUNNY SKIES SUNDAY WITH
SLIGHTLY WARMER HIGH TEMPS IN THE U30S/L40S. SW GRADIENT WINDS WILL
STRENGTHEN SUNDAY NIGHT AHEAD OF A CDFNT APCHG FM THE NW ALLOWING
FOR MILD TEMPS FOR THIS TIME OF YEAR WITH LOWS ONLY IN THE L30S.

CUT OFF LOW OVER NW MEXICO SUNDAY WILL MOVE SLOWLY EAST TO SRN NM BY
MONDAY MORNING. MOISTURE ADVECTING N-NE AHEAD OF THIS LOW SHOULD BE
DRAWN INTO OUR AREA AHEAD OF NRN STREAM SHRTWV TROF/SFC LOW MOVG
EAST ACROSS SRN CANADA. UVM ASSOCIATED WITH THE NRN STREAM SHRTWV
AND TRAILING SFC CDFNT COMBINED WITH MOISTURE ADVECTING INTO THE
AREA FROM THE SW MAY ALLOW FOR RAIN TO OVERSPREAD THE CWA DURING THE
DAY MONDAY.

MEDIUM RANGE MODELS CONTINUE TO HAVE SGFNT DIFFERENCES IN THE
TRACK/SPEED OF CUT-OFF LOW AS IT LIFTS NE THROUGH THE OH
VALLEY/GRTLKS. THUS STILL UNABLE TO TARGET ANY 12HR PERIOD AS A
LIKELY CANDIDATE FOR PRECIP IN THE MON-WED PERIOD AND ALSO UNABLE TO
ELIMINATE POPS IN THIS TIMEFRAME. MODELS CONT TO SUGGEST NRN PORTION
OF CWA WILL BE NEAR RAIN/SNOW LINE SO NO CHANGE IN PTYPE WX GRIDS
WITH RAIN AND SNOW POSSIBLE NORTH... AND RAIN SOUTH MONDAY
NIGHT-TUESDAY...WITH CAA ON BACKSIDE OF THE LOW POSSIBLY CAUSING
PRECIP TO END AS SNOW ACROSS THE AREA TUE NGT OR WED. AGAIN NO
INTRUSION OF ARCTIC AIR INTO THE MIDWEST THROUGH THIS PERIOD WITH
TEMPS REMAINING RATHER MILD FOR DEC... GENERALLY 5-10F ABOVE NORMAL.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR LMZ043-
     046.

&&

SHORT TERM...FISHER
LONG TERM...JT
AVIATION...FISHER
Hazardous weather outlook, Dec 16, 4:51 AM EST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 AM EST FRI DEC 16 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-171000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
451 AM EST FRI DEC 16 2011 /351 AM CST FRI DEC 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

FLOODING WILL CONTINUE ALONG MANY RIVERS IN THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOME RIVER FLOODING WILL CONTINUE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-171000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
451 AM EST FRI DEC 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT IS IN EFFECT UNTIL 2PM TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SATURDAY NIGHT
AND MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 9:41 PM ESTRiver Flood WarningIWXPaulding13 hr
Dec 15, 9:41 PM ESTRiver Flood WarningIWXVan Wert13 hr

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.